Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Dimension of subsets of product spaces

Author: Y. Sternfeld
Journal: Proc. Amer. Math. Soc. 82 (1981), 452-454
MSC: Primary 54F45; Secondary 54B10
MathSciNet review: 612738
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that under a certain condition on a separable metric space $ X$, each compact subset $ W$ of $ X \times Y$ with $ \dim W = \dim X + \dim Y$ contains a product $ X' \times Y' \subset W$ with $ \dim X' = \dim X$ and $ \dim Y' = \dim Y$. This condition is satisfied when $ X$ is a Euclidean space.

References [Enhancements On Off] (What's this?)

  • [1] C. F. K. Jung, Mappings on compact metric spaces, Colloq. Math. 19 (1968), 73-76. MR 0229215 (37:4789)
  • [2] J. Keesling, Closed mappings which lower dimension, Colloq. Math. 20 (1969), 237-241. MR 0248768 (40:2019)
  • [3] A. Lelek, Dimension inequalities for unions and mappings of separable metric spaces, Colloq. Math. 23 (1971), 69-91. MR 0322829 (48:1190)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F45, 54B10

Retrieve articles in all journals with MSC: 54F45, 54B10

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society